Categories
Insane World

‘Skin Peeled Off’: Man has rare reaction to Johnson & Johnson’s Covid-19 vaccine

A 74-year-old Virginia man had a rare skin reaction to Johnson & Johnson’s COVID-19 vaccine – his skin peeled off.

Four days after Richard Terrell got his vaccination he developed red itchy rashes covering most of his body.

‘It all happened so fast. My skin peeled off,’ Terrell told WRIC.




By March 19, he sought a dermatologist’s help, and the doctor sent him to an emergency room.

His doctors at the ER ultimately ruled that Terrell’s scary skin condition was indeed an extremely rare side effect of the vaccine, caused by the frenzied activation of his immune system.

Terrell’s reaction was reported to the Centers for Disease Control and Prevention (CDC) and, after five days in the hospital, he recovered and was able to go home.



Despite the harrowing reaction, Terrell does not regret his vaccination and encourages everyone to get theirs.

The official term used by dermatologists and allergists to describe the side effect is ‘delayed cutaneous hypersensitivity.’

Cutaneous means affecting the skin, hypersensitivity mean an unwanted reaction produced by the immune system and delayed because it typically occurs days after the shot is given.

The rash is typically red and swollen, and sometime painful to the touch, and always appears on the arm in which the vaccine was administered.

Such reactions have also been found in people who’ve received tetanus vaccines, the chickenpox vaccine and the MMR vaccine.

But Terrell’s reaction went beyond mild, passing irritation.

His legs and hands swelled grotesquely and turned a deep, painful purple.

‘It was stinging, burning and itching,’ Terrell told WRIC.




‘Whenever I bent my arms or legs, like the inside of my knee, it was very painful where the skin was swollen and was rubbing against itself.’

Even Terrell’s back broke out red splotches.

The doctor’s suspect Terrell may have some rare genetic traits the interact with ingredients in the vaccine to trigger the out of control and painful reaction he had to the shot.